Solution of multiple edge cracks in an elastic half plane

Xiaoqing Jin*, Leon M. Keer

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

This paper is concerned with the numerical solution of an elastic half plane containing multiple edge cracks. A general procedure is proposed to formulate the multiple crack problem based on the distributed dislocation method. Three different patterns of modeling dislocation density at the crack mouth are discussed. The correct form of the weight function for the dislocation density is adopted in this analysis. The induced integral involving Cauchy kernel is evaluated by means of recursion relations. Numerical computations of problems with up to 100 edge cracks show that the current method is computationally efficient and accurate. Comparisons of 2D and 3D multiple edge cracks are also discussed.

Original languageEnglish (US)
Pages (from-to)121-137
Number of pages17
JournalInternational Journal of Fracture
Volume137
Issue number1-4
DOIs
StatePublished - Jan 2006

Keywords

  • Distributed dislocation
  • Edge crack
  • Half plane

ASJC Scopus subject areas

  • Computational Mechanics
  • Modeling and Simulation
  • Mechanics of Materials

Fingerprint Dive into the research topics of 'Solution of multiple edge cracks in an elastic half plane'. Together they form a unique fingerprint.

Cite this